I tried botox in my chin for severe dimpling. Was happy afterwards but now 4 weeks later, it locks up into a cramp on its own for 5 minutes at a time. Usually upon the slightest touch. Its hard all the time and pitted like acne scars. Can anyone help me? Im 43,lucky to not have one wrinkle but now I have a chin that looks like a monster. Im a model and I cant work like this. I even get a crease under my mouth afterwards because it was so tight and my lower lip wont relax during it either!
Chin Tightens and Locks Involuntarily After Botox
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 6
Botox for chin pitting works
It sounds like there may have been an asymmetric mentalis muscle Botox injection or uptake. Although not common, this kind of unoppossed or asymmetric attenuation can lead to hyperreflexive contraction of the less attenuated muscle. Clearly this will wear off spontaneously but it may take up to 6 months. I would manage this by Botox or Dysport injection of the hyperactive mentalis muscle. I expect improvement in 2 days and complete resolution by 10 days. There is usually a learning curve with each injection and if you decide to have subsequent maintenance treatment of your chin pitting with a neuroattenuator like Botox or Dysport, you will likely not experience the same problem as your provider becomes more comfortable with your injections.
Treating a Dimpled Chin With Botox
Botox injections, when properly done, can be used to restore a smooth appearance to the chin. Over activity of the mentalis muscle will cause a dimpled chin, known as a “peau d’orange” appearance. You should return to your physician injector for further evaluation which may include more Botox to have the area adjusted. In the future you may want to consider the use of a filler such as Sculptra or Radiesse instead.
This is an unbalanced mentalis treatment.
I recommend that you return to your injector. They need to inject a little more BOTOX to properly balance the chin muscles. In the future, you can decide if this is a treatment you are willing to repeat. Honestly, I think it is better to use fillers for the chin rather than Botox.
You might also like...
Muscle twitching after Botox injection to the chin
I routinely inject the mentalis muscle int he chin for chin dimpling. I have injected the mentalis muscle in over 500 patients, and in my experience, I have seen two patients who have complained of some asymmetric cramping, or twitching of the mentalis muscle as the Botox wears off (after 3-4 months). It is very uncommon, and I imagine annoying, but not permanent. In both cases, this cramping lasting 1-2 weeks and completely resolved. One patient decided that it was annoying enough for her that she no longer wants botox in this area, and one patient liked the results so much that she considered the 1-2 weeks of twitching a minor annoyance, and opted for repeat Botox injection. She never had the issue again.
Botox for chin dimpling
You should see the doctor who treated you as they know exactly how many units and where the Botox was injected. Possibly you need very tiny number of units injected in muscles adjacent to the area that have compensated for the relaxed muscle.
Botox to the chin
Although the menatlis muscle (chin) is quite small, it can also be quite strong. From what you are describing, part of this small muscle needs further treatment with Botox or Dysport. Your practitioner should be able to remedy this quite simply.
Although cosmetic dermal fillers may complement your treatment plan by shaping and filling, using Botox or Dysport is the only way to realx the muscle itself. A combination approach is often a good treatmetn plan for many.
The below link reviews ways to achieve chin shaping and rejuvenation.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.